Chest Lumps Appear After Taking 'Diet Supplements,' in Bodybuilders

by Trilok Kapur on  December 4, 2009 at 8:20 AM Cancer News
RSS Email Print This Page Comment
Font : A-A+

 Chest Lumps Appear After Taking 'Diet Supplements,' in Bodybuilders
The number of men developing non-cancerous chest lumps after taking body building supplements is reaching new heights, according to surgeons in Swansea.

Consultant Breast Surgeon Nader Khonji explained that the growth, known as gynaecomastia, was normally observed in adolescent males or people taking prescribed medication.

"There's been a significant growth. I would say I see six patients a week overall now with gynaecomastia, which is a definite increase over the last few years," the BBC quoted Khonji as saying.

He added: "I think a lot of this is to do with the increased awareness of body image amongst men.

"This is leading them to go down the road of weight training and taking supplement and anabolic steroids, which ironically then cause them to develop the breast tissue."

The expert further said that though the gynaecomastia itself is not dangerous, lumps always need to be checked by doctors.

He said: "In terms of breast tissue - it can be a sign of more harmful underlying conditions like testicular cancer, so it is important that all these patients are assessed."

Source: ANI
TRI

Post a Comment

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
Notify me when reply is posted
I agree to the terms and conditions

More News on:

Costochondritis 

News A - Z

A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

News Search

Medindia Newsletters

Subscribe to our Free Newsletters!

Terms & Conditions and Privacy Policy.

Advertisement
Advertisement

Stay Connected

  • Available on the Android Market
  • Available on the App Store

Facebook

News Category

News Archive